MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH TI CONC BULLET PAR 9X11X23; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDOS INTERNATIONAL SàRL CH TI CONC BULLET PAR 9X11X23; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 196923011
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Doctor's pa informed me that they had a patient we had done a tlif on at methodist hospital for surgery on (b)(6) 2018.While she was pulling up images to show me she explained to me that the patient was presenting with post op pain.She stated that the patient had been awakened by a family member the day after surgery and was startled, causing her to leap from the bed.She began to present with pain, so they ordered a new mri.We first looked at the mri which appeared to show the patient¿s hardware in good position with no interbody migration and the screws appeared to be in a good position.After reviewing the mri, the pa pulled up xrays which had been taken several days after the postop mri because the patient¿s pain had been intensifying.The xrays revealed that a cap had come off and the concorde bullet ti graft which had been in good position had partially extruded and had settled with a portion of the graft in the foramen.I discussed what i saw with the pa and she said that i would need to discuss the situation with doctor.When he looked at the imaging with me; he determined that a revision surgery needed to be done.He instructed the patient to come to the er and that a revision procedure would be performed following the regularly scheduled cases for the day.When the patient was brought to the or, doctor opened the existing incision and located the affected hardware.The cap was removed from the wound and the existing screw inspected for damage which it was determined there was none.He then took steps to impact the migrated graft.The position of the graft appeared to be optimal prior to placing a new matrix locking cap and reducing the rod/screw interface with the pistol grip reducer in the set.The new locking cap was then placed and final tightened using a torque limiting wrench and countertorque.As a precaution, he final tightened the (3) remaining cap/screw interfaces.He then utilized a nerve hook to palpate the graft and ensure it was a still tightly positioned.Upon inspection, he found the graft to be loose which prompted him to determine the graft needed to be replaced with a larger graft.We removed a 9x11x23 parallel graft and replaced it with a 11x13x23 lordotic graft.The position was checked using ap/lateral xray and the doctor palpated the graft with a nerve hook and determined that it was secure.He then finished rhe procedure by closing the wound.Patient consequence?: yes.Patient consequence description:patient had radiculopathy associated with tlif graft displacement.Action taken for procedure:displaced matrix locking cap and concorde bullet ti graft replaced.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.

Brand Name
TI CONC BULLET PAR 9X11X23
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7390090
Report Number1526439-2018-50288
Device Sequence Number238175
Product Code MQP
UDI-Device Identifier10705034454498
UDI-Public(01)10705034454498
Combination Product (Y/N)N
PMA/510(K) Number
K151352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196923011
Device Catalogue Number196923011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;